55 kids fall sick after consuming deworming tablets at Noida school | noida | Hindustan Times
Today in New Delhi, India
Aug 20, 2017-Sunday
-°C
New Delhi
  • Humidity
    -
  • Wind
    -

55 kids fall sick after consuming deworming tablets at Noida school

At least 55 children of Madan Mohan Malviya School in Noida fell ill on Thursday allegedly after consuming deworming tablets provided by the health department.

noida Updated: Aug 10, 2017 22:49 IST
Vaibhav Jha
Fifty-five children were taken to hospital as they complained of sickness after consuming albendazole tablets.
Fifty-five children were taken to hospital as they complained of sickness after consuming albendazole tablets.(Sunil Ghosh/HT Photo)

At least 55 children of Madan Mohan Malviya School in Noida fell ill on Thursday allegedly after consuming deworming tablets provided by the health department.

The children were admitted to hospital after they complained of sickness, vomiting and stomach ache after consuming albendazole tablets.

The tablets were administered to the students by health department officials on the occasion of National Deworming Day. On this day, students in schools across India are given the tablets.

“At least 55 children were brought to our hospital after they reportedly complained of sickness after consuming albendazole tablets. Of these 55 students, eight have been kept under observation as their health deteriorated and the rest have been discharged. None of the children is in danger,” said Dr DK Singh, chief medical superintendent, Super Specialty Child PGI Hospital.

According to the students, they were given the tablets after lunch break. The school in Sector 53 has over 700 students from classes 1 to 10.

“We had our lunch till 10.30 am and at 11 am, we were called down to the assembly ground for taking the tablets. Soon after consuming the tablet, I started feeling dizzy and threw up. My friends also fell ill,” said Haripal, a student of Class 4.

Parents rushed to the hospital after receiving information about the incident.

The schools’ principal confirmed that the students fell ill after taking the medicine.

“A total of 500 students from Class 2 to Class 7 were given the tablets. As soon as the students fell ill, we informed the hospital for emergency ambulance service. Some students were brought by ambulance and some by private transport,” said principal, Mahesh Chauhan.

According to the health department officials, there is a possibility that the students fell ill due to the side effects of the tablet.

“There are different side effects of the medicine and it is difficult to ascertain why the students fell ill. It might be because of the food intake but we can’t confirm anything right now,” said Dr Vikas, physician attending to the children.

By 3 pm, majority of the children were sent back to their homes after preliminary check-up by the doctors. However, six of them were held till 4 pm as they complained of stomach ache and dizziness.

Dr Anurag Bhargav, chief medical officer, declined setting up of any inquiry committee on the incident.

“We are taking action as per the reports being received. For now, we will send a sample of the tablet to the drug department for tests. Future course of action will be decided after that,” said Dr Bhargav.